ETHICON INC. SFXSPI MCL+ UD 5IN2 3-0 DA PS PR; SUTURE, ABSORBABLE, SYNTHETIC, POLYGLYCOLIC ACID
Back to Search Results |
| Catalog Number |
SXMP2B411 |
| Medical Device Problem Code |
Material Separation (1562)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
01/01/2024
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Product complaint (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803, part 4 subpart b.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.D4: udi: as the lot number for the device involved in the event was not provided, the full udi is currently not available.H6 component code: g07002 device not returned.Attempts have been made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.Additional information was requested, and the following was obtained: please confirm if the entire needle pulls off/detaches from the suture or if the needle broke into separate pieces.If other, please provide additional details.Appears needle and suture were detached where they meet.Can you identify the lot number of the products that were used? no.Did the needles fall into the patient? how were they retrieved? no- was used on knee closure and in pickups when broke.Please provide the source or name and title of the external person providing answers to follow-up (external person submitting answers to sales rep) (b)(6) - asst nurse manager.Please provide the status of the device(s) as it has not been received for analysis.If the device has been shipped, please provide the shipment tracking details.Shipper kit was delivered to house yesterday and shipped out today.
Event or Problem Description
It was reported that a patient underwent a knee surgery on an unknown date and a barbed suture was used.During the procedure, after the surgeon took the first pass, the suture and needle broke.It was further described that the needle and suture were detached where they meet.The needle did not fall into the patient.The needle was retrieved and the procedure was completed with a new suture without patient harm.Additional information was requested.
Additional Manufacturer Narrative
(b)(4).This report is being submitted pursuant to the provisions of 21 cfr part 803, part 4 subpart b.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees, that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Additional information: h3, h6.Investigation summary: the product received for analysis was identified as product code sxmp2b411.A fracture was not observed on either needle; therefore, no additional analysis was performed.The evaluation of the sample revealed the needles were not fractured.Additional complaint information monitoring for potential safety signals is conducted through complaint trending as part of post-market surveillance.The manufacturing records couldn¿t be reviewed as the batch number is unknown.
Additional Manufacturer Narrative
Product complaint #(b)(4).Date sent to the fda: 11/21/2024.H6 component code: g07002 pending evaluation of returned device.A device has been received; however, it has not yet been evaluated.Any further information derived from the evaluation will be submitted in a supplemental 3500a form.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
Additional Manufacturer Narrative
(b)(4).This report is being submitted pursuant to the provisions of 21 cfr part 803, part 4 subpart b.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees, that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Additional information: d9 h3, h6 additional h6 component code: g07002 no device problem found.An evaluation of the manufacturing record could not be performed as the required product identification number was not provided to complete the evaluation.Investigation summary: the product was returned to ethicon for evaluation.One needle suture piece stuck in adhesive tape and one used needle were received for analysis.The product code sxmp2b411 is double-armed.Upon visual inspection of the detached needle, the swage and attachment area were noted to be as expected.The barrel hole of the needle was examined with magnification, and no suture remnant was found in the needle.The needle-suture piece was visually inspected, and no anomalies or issues related to pull-off were observed during the evaluation.The suture was examined and the end was noted to be cut probably by a surgical instrument.In addition, body fluids were observed.The product code sxmp2b411 contains an absorbable suture.Since the sample was received open, the functional test could not be performed due to undetermined exposure time to the environment.No conclusion could be reached as to what caused the reported complaint.As part of the quality process, all devices are manufactured, inspected, and released to approved specifications.Additional complaint information monitoring for potential safety signals is conducted through complaint trending as part of post-market surveillance.